Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 143, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 16, 2007, 3:09 PM CDT for Clay County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2007, 3:09 PM CDT (20:09 UTC)
- Expired
- Aug 16, 2007, 3:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Clay County, AR
The radar
The Memphis radar (KNQA), 124 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 2255 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:42 PM CDT, 27 minutes earlier.
Area forecast discussion, Aug 16, 2:42 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
242 PM CDT THU AUG 16 2007
.DISCUSSION...
ANOTHER HOT DAY ACROSS THE FORECAST AREA AS TEMPERATURES HAVE
EXCEEDED 100 DEGREES OVER MOST OF THE AREA. WITH DEWPOINTS IN THE
60S OVER MOST OF THE FORECAST AREA THAT HAS PRODUCED HEAT INDICES
BETWEEN 105 AND 115. SOME ISOLATED SHOWERS HAVE DEVELOPED THIS
AFTERNOON OVER PORTIONS OF NORTHEAST ARKANSAS AHEAD OF A WEAK
FRONTAL BOUNDARY WHICH EXTENDS ALONG THE OHIO RIVER INTO SOUTHEAST
MISSOURI AND NORTHWEST ARKANSAS. MAY SEE A FEW SHOWERS OR
THUNDERSTORMS TONIGHT OVER NORTHERN PORTIONS OF THE FORECAST AREA.
THE FRONTAL BOUNDARY MOVES A LITTLE FURTHER SOUTH ON FRIDAY AND
WEAKEN FURTHER. EXPECT JUST ENOUGH LIFT WITH THIS BOUNDARY TO
PRODUCE ISOLATED SHOWERS AND THUNDERSTORMS FRIDAY AND FRIDAY
NIGHT. TEMPERATURES WILL NOT BE QUITE AS HOT ON FRIDAY SO WILL LET
EXCESSIVE HEAT WARNING EXPIRE AT 8 PM THIS EVENING AND REPLACE IT
WITH A HEAT ADVISORY FOR 8 PM TONIGHT THROUGH 8 PM FRIDAY NIGHT.
BY SATURDAY WEATHER PATTERN BECOMES MORE SEASONAL WITH
TEMPERATURES CLOSER TO NORMAL LEVELS AND A SMALL CHANCE OF
THUNDERSTORMS EACH DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 80 99 79 96 / 10 20 20 20
MKL 73 98 71 93 / 10 20 20 20
JBR 76 98 74 95 / 10 20 20 20
TUP 76 98 75 96 / 10 20 20 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR
CRITTENDEN-CROSS-LEE AR-PHILLIPS-ST. FRANCIS.
HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT FRIDAY FOR
CRITTENDEN-CROSS-LEE AR-PHILLIPS-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR ALCORN-
BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT FRIDAY FOR
ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
TN...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-GIBSON-HAYWOOD-HENDERSON-HENRY-LAKE-
LAUDERDALE-MADISON-OBION-TIPTON-WEAKLEY.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR FAYETTE-
HARDEMAN-HARDIN-MCNAIRY-SHELBY.
HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT FRIDAY FOR
FAYETTE-HARDEMAN-HARDIN-MCNAIRY-SHELBY.
&&Hazardous weather outlook, Aug 16, 2:58 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 258 PM CDT THU AUG 16 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-172200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 258 PM CDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR PORTIONS OF THE MID SOUTH...MAINLY SOUTH OF INTERSTATE 40 THIS AFTERNOON. HEAT INDEX READINGS MAY REMAIN ABOVE 110 DEGREES THROUGH EARLY THIS EVENING. A HEAT ADVISORY IS IN EFFECT FOR AREAS NORTH OF INTERSTATE 40 THROUGH EARLY THIS EVENING AS HEAT INDEX READINGS ARE EXPECTED TO RANGE BETWEEN 105 TO 110 DEGREES. A HEAT ADVISORY WILL BE IN EFFECT FOR AREAS SOUTH OF INTERSTATE 40 TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HEAT ADVISORY WILL REMAIN IN EFFECT FOR AREAS SOUTH OF INTERSTATE 40 THROUGH EARLY FRIDAY EVENING. HEAT INDEX READINGS ARE EXPECTED TO CLIME TO OR ABOVE 105 DEGREES. AFTERNOON HEAT INDEX VALUE MAY REACH BETWEEN 100 AND 105 DEGREES SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Aug 16, 2:35 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
235 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/08/2007 M97.00 F SHELBY TN COUNTY OFFICIAL
*** 1 FATAL *** COUNTY OFFICIALS CONFIRMED THAT A 54 YEAR
OLD WOMAN DIED FROM HEAT RELATED ILLNESSES IN HER HOME IN
THE ORANGE MOUND COMMUNITY OF MEMPHIS. THE HIGH
TEMPERATURE REACHED 97 DEGREES WITH HEAT INDICES
EXCEEDING 105 DEGREES.
0500 PM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/10/2007 M102 F SHELBY TN COUNTY OFFICIAL
*** 1 FATAL *** COUNTY OFFICIALS REPORTED THAT A 46 YEAR
OLD WOMAN WAS FOUND DEAD IN HER HOME. THE CAUSE OF DEATH
WAS DETERMINED TO BE HEAT RELATED. THE HIGH TEMPERATURE
REACHED 102 DEGREES.
0500 PM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/11/2007 M102 F SHELBY TN COUNTY OFFICIAL
*** 1 FATAL *** COUNTY OFFICIALS CONFIRMED THAT A 70 YEAR
OLD WOMAN DIED IN HER HOME. THE CAUSES OF DEATH WERE HEAT
RELATED. THE HIGH TEMPERATURE REACHED 102 DEGREES.
0500 PM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/13/2007 M105 F SHELBY TN COUNTY OFFICIAL
*** 2 FATAL *** COUNTY OFFICIALS REPORTED TWO DEATHS ON
MONDAY AUGUST 13 THAT WERE HEAT RELATED. A 75 YEAR OLD
MAN WAS FOUND DEAD IN HIS HOME AND A 77 YEAR OLD WOMAN
WAS FOUND DEAD IN HER BACKYARD DUE TO THE EXTREME HEAT.
THE HIGH TEMPERATURE REACH 105 DEGREES.
0600 AM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/15/2007 E106 F SHELBY TN COUNTY OFFICIAL
*** 1 FATAL *** COUNTY OFFICIALS REPORTED THAT A 32 YEAR
OLD MAN WAS FOUND DEAD THIS MORNING IN THE YARD ADJACENT
TO HIS MEMPHIS APARTMENT COMPLEX IN THE BINHAMPTON
COMMUNITY. THE DEATH WAS DETERMINED TO BE HEAT RELATED.
THE HIGH TEMPERATURE HAS REACH 106 DEGREES AS OF 317 PM
CDT.
0213 PM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/15/2007 M106 F SHELBY TN COUNTY OFFICIAL
*** 1 FATAL *** COUNTY OFFICIALS REPORTED A 67 YEAR OLD
FEMALE WAS FOUND DEAD UNDER A TENT IN A RV PARK BEHIND
HEARBREAK HOTEL NEAR BROOKS ROAD IN MEMPHIS AT 213 PM
CDT. THIS DEATH WAS DETERMINED TO BE HEAT RELATED. THE
HIGHEST TEMPERATURE REACHED WAS 106 DEGREES AT 317 PM
CDT.
0500 PM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/15/2007 M106 F SHELBY TN COUNTY OFFICIAL
*** 1 FATAL *** SHELBY COUNTY OFFICIALS REPORTED THAT A
53 YEAR OLD MALE WAS FOUND DEAD IN HIS APARTMENT IN THE
CLEVELAND UNION COMMUNITY OF MEMPHIS. HIS DEATH WAS
DETERMINED TO BE HEAT RELATED. HIS APARTMENT HAD NO AIR
CONDITIONING AND THE HIGH TEMPERATURE REACHED 106
DEGREES.
&&
JLHNearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.